This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
On June 5 I asked for your opinion on switching to Celexa from Paxil. I discussed this with my Dr. and he thought it was worth trying Celexa. Although the Paxil had worked great on and off it kept "pooping out". I am on Day 3 in the switch - Celexa (20 mg) and Paxil (10mg) both in the am.
I may be expecting too much - but I am nervous about what I have been feeling. I am having some extra anxiety shortly after I wake up - but I am trying to use my psycholgical technigues to work with that. I then take my meds, then I get very sleepy (hard to deal with when you have to go to work) At work I am still sleepy, sometimes spacey and sometimes feel like I want to cry.
What is happening? Did I make a mistake switching from the Paxil? Should I stick with the Celexa and see what happens? Just thought I'd try to get some input before I discuss it with my Dr.
Probably too early to think it was a mistake. If the sleepiness is a new symptom, you might try taking the Celexa at night and the Paxil in the morning. If you stick with this for a few more days in the morning, the sleepiness will probably go away.
HI, I HAVE PTSD AND SEVERE DEPRESSION AND OFCOURSE WITH PTSD COMES ANXIETY AND PANIC DISORDER ETC. I WAS BEING TREATED BY MY FAMILY PHYSICIAN FOR IT WITH CELEXA 4OMG. IT DID NOT WORK. SHE KEPT TELLING ME IT TAKES TIME. WELL, WITH MY DISORDERS EVERY MINUTE SEEMED SO LONG. SO I WENT TO SEE A PHSYCOLOGIST(HE SPECIALIZES IN MENTAL HEALTH DISORDERS AND MEDICINES) HE SWITCHED ME TO PAXIL AND WELLBUTERIN AS THEY HELP DIFFERENT PARTS OF THE BRAIN. YOU MAY NEED MORE THAN ON TYPE OF PILL. MAKE SURE YOU'RE DOCTER WEENS YOU OFF THE PAXIL BY LESSENING YOUR DOSE AND STARTING YOU'RE NEW MED IN A SMALL DOSE. AS YOUR OLD MED IS DECREASED YOUR NEW MED SHOULD BE INCREASED UNTIL YOU HAVE ALL OF THE OLD DRUG OUT OF YOUR SYSTEM. MAKE SURE YOU DO THIS ONLY WITH THE DOCTORS SUPERVISION AND RECOMMENDATION. GOOD LUCK
I've been taking Effexor XR, similar to Paxil, for a year and a half now. My disorder has been sort of a "heal one thing, hurt another" and we have still not found the best combination of medicine for me. I can tell you, however, that when I took TOO MUCH Effexor, I got seriously depressed.. It was also a time when I had a distant love interest, but my emotions were all over the place and I cried every night. I think that sometimes with SSRI medicines, like Paxil, Celexa, Effexor (they work on serotonin), it is possible to get too much of that desired effect and you can have overload on your emotions. You may want to make sure you don't have too much of the combination of the two in your system at once. I can tell you that I now happily take Effexor 75mg, but on 150mg, I am a rollercoaster of emotion.
Thank you for the information - that is something to think about. It sure is taking a long time for me to find a medicine combination that works. I am trying to be patient and roll with the punches. One day I feel good, the next I wake up with depression - a roller coaster deluxe!
I have stopped taken Paxil it is about 1 month. I had been taking 20 mg. daily for the past 1-1/2 year. I tappered off gradually. It is 1 month one since I stopped taking it and I am still have severe nausea, hot flashes, am very irritable at times, periods of extreme itichiness, lack of concentration. Is this normal or are these symptoms carrying on for too long.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.